MAUDE Adverse Event Report: MEDTRONIC MED REL MEDTRONIC PUERTO RICO ITREL 4; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

MEDTRONIC MED REL MEDTRONIC PUERTO RICO ITREL 4; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number 37704
Medical Device Problem Codes Failure to Deliver Energy (1211); Device Displays Incorrect Message (2591); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Therapeutic Effects, Unexpected (2099)
Date of Event 10/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a manufacturer representative (rep) via a patient with an implantable neurostimulator (ins) for post lumbar laminectomy syndrome and non-malignant pain.The patient was seeing the low ins battery icon on their patient programmer.They have not seen the elective replacement indicator (eri) or end of service (eos) message.The patient could not feel stimulation 3 or 4 weeks ago so they turned the stimulation off.They turned it on today and felt the stimulation come back on but then noticed the low ins battery icon.The patient has never seen this icon before.The loss of stimulation was considered sudden but could be expected given the age of the ins.The rep would follow up with the patient to discuss further.No further complications were reported/are anticipated.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received from the manufacture representative (rep) on 2017-nov-29.The cause of the low battery icon was due to a normal battery depletion and it being at end of service (eos).The implantable neurostimulator (ins) will be scheduled to be replaced as the clinic agreed.No further complications were reported/are anticipated.

Brand Name
ITREL 4
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
MEDTRONIC MED REL MEDTRONIC PUERTO RICO
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
MDR Report Key7067564
Report Number3004209178-2017-24526
Device Sequence Number18855457
Product Code LGW
UDI-Device Identifier00643169107809
UDI-Public00643169107809
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P840001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2013
Device Model Number37704
Device Catalogue Number37704
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2017
Supplement Date Received by Manufacturer11/29/2017
Initial Report FDA Received Date11/29/2017
Supplement Report FDA Received Date12/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR